Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 11:53:48 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643064
  • Total Topics: 48931
  • Online Today: 220
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Chronically Itchy Skin/Pruritus  (Read 1159 times)

0 Members and 1 Guest are viewing this topic.

Offline nicensexydc

  • Member
  • Posts: 5
Chronically Itchy Skin/Pruritus
« on: December 14, 2013, 01:12:09 PM »
Hello all...my first time to this forum.  I tested poz back in 1989 but was fortunate that I didn't have to start a med regimen until 2006. I have tried a few combination therapies since then (Atripla, Complera,  Isentress, Lexiva, Truvada, Reyataz) but as I seem to be "Mr. Side Effect" I experienced the worst that those drugs/combinations had to offer.

I have been on Prezista, Norvir, Lamivudine (Epevir) for a year and seem to be on a relatively good road.  No crazy vivid dreams, high anxiety, mood alterations, horrific sleep issues, etc.  Non-detectable and numbers are improving.  Thankful for that.

The biggest problem which continues to get worse is chronically itchy skin/Pruritus. I sometimes wake up scratching to the point that my legs or arms are bleeding. I have tried nearly every over the counter remedy, several prescriptions (Triamcinalone, Clobetasol, Low dose Doxepin), as well as essential oil & natural remedies. Some offer minor relief but it always seems to be temporary.  And the itching and skin sensitivity seems to be getting worse.

I would welcome any insight and remedies that anyone may have.  I realize that the itchy sensitive skin/Pruritus is caused by the HIV as well as a side effects of my meds but anything that can help combat & minimize these symptoms would be greatly appreciated.  Thanks!

Offline witch

  • Member
  • Posts: 59
Re: Chronically Itchy Skin/Pruritus
« Reply #1 on: December 14, 2013, 01:36:16 PM »
Welcome to the forums! I am 'Side effect' too ... Been on Stribuild and Complera and have insomnia and anorgasmia from both.

I am thinking of getting on Prezista regimen too. Is there any reason you chose Lamivudin in your combo and not the more usual Truvada?

Back to your question. I don't know if we have the same issues but since I got AIDS (CD4 was 60 at time of diagnosis), I get red itchy spots on my face, mostly below the moustache, whenever I eat fast carbohydrates - chocolate, icecream, the junk food sweets variety, bananas, apples etc. When I have a flare up of the spots, I react even to bread, lentils and beans.

Initially I thought it was fungus and it was the actual reason for me to go get tested for STD and HIV - chronic fungus is a sign of low immunity which is related to HIV. Well, it's not fungus because it is gone in one week if I stop all fast carbs after I get a flare up. Fungus doesn't come and go that easily.

Recently I found that a blood sugar lowering herb diminishes but does not completely eliminate the flare ups, so I have to be careful how much and what carbohydrates I eat. My current working theory is that anything that raises my blood sugar leads to this weird immune system response that manifests as red itchy and flaky skin on my face. My blood sugar is on the boundary to pre-diabetes. My doctor has no clue what is going on, she thinks its 'allergy' but allergy to all carbohydrates is unheard of - I get the reaction even from eating bananas or apples.

So if your condition is something like that, you should look to what triggers it. Maybe try to reduce carbohydrates, eat only meat and vegetables for a week to see if it gets better. High blood sugar is well documented as source of inflammation that leads to hosts of problems in the long run but contemporary medicine doesn't really explain why.

Offline nicensexydc

  • Member
  • Posts: 5
Re: Chronically Itchy Skin/Pruritus
« Reply #2 on: December 15, 2013, 10:47:20 AM »
Thanks for your detailed response witch. It doesn't sound as if we are dealing with the same issue although I am sure the side effects we are experiencing are equally annoying. 

While I have had minor itchy skin issues in the past, this time around they are getting much worse.  According to the doctors I have seen (primary, dermatologist, allergist) it seems to stem from the nerve endings in the skin as a result of HIV and my meds regimen. Scratching of course only irritates the nerve endings and the skin more. It's a double edge sword with no apparent solution.  And I don't want to change meds yet again.  Not sure what the solution is.

Online Jeff G

  • Administrator
  • Member
  • Posts: 12,144
  • How am I doing Beren ?
Re: Chronically Itchy Skin/Pruritus
« Reply #3 on: December 15, 2013, 11:06:51 AM »
I have not had the problem you are dealing with but I have had other issues with skin and I went through 4 dermatologist before I found the solution .

If your doctor cant find a treatment plan I would seek it somewhere else .

Offline nicensexydc

  • Member
  • Posts: 5
Re: Chronically Itchy Skin/Pruritus
« Reply #4 on: December 16, 2013, 12:15:52 AM »
Thanks Jeff. Yep, have already changed dermatologists but still no apparent solution in their minds. Trying combination of prescription cream and essential oils at the moment which offers temporary relief but still does not solve the problem.

Offline nicensexydc

  • Member
  • Posts: 5
Re: Chronically Itchy Skin/Pruritus
« Reply #5 on: December 18, 2013, 12:16:22 AM »
Anyone else experiencing this issue/side effect?  Other potential solutions out there?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.